Can the CPAP Machine cause a feeling of being sick?
My husband has had his machine less than a week and used it each night but finds he does not feel well all day every day. Maybe he has a virus? Or could it be the CPAP machine causing this?
I am feeling awful with him having to use it as I am claustrophobic so could not have anything over my face and am not really wrapped in him in bed looking like a robot but if it really will save his life of course I will accept it :(
CPAP therapy can cause side effects, but I don't have too much information about husband's symptoms.
A problem in some sleep apnea patients is bloating
. The bloating is called Aerophagia and is usually due from swallowing air. Several things can cause this. One is the possibility of your husband needing to be retitrated...a decrease in pressure may be needed due to the weight loss.
Keep in mind, some people do not get a decrease due to weight loss...some remain the same and some need an increase. Everyone is different, however a decrease is the typical thing.
There has been talk that GERD can cause the aerophagia.
Does your husband has a sore throat
in the morning? Then he is a mouth breather and he needs a full face mask....or chin strap in addition to his nasal mask.
Does he has dizziness
during the day? CPAP use has been known to cause ear problems in some people who have a pre-existing tendency.
Dizziness and balance are definitely related to inner ear problems. You NEED to see a good ENT (ear, nose, throat specialist). That is NOT to say that you may not be able to use a CPAP, it is to say that you should have things checked out.
It is well known that CPAP can cause Eustachian Tube Dysfunction. This risk will be exacerbated if you have problems in the nose (deviated septum, sinus problems, enlarged turbinate's).
You can even check if that is the case. If you cannot "pop" your ears, you have a problem. Be careful - if you push too hard you can damage your inner ear.
If there are problems with your Eustachian tubes this can cause a condition called "Alternobaric Vertigo". This phenomenon is well understood by professional divers.Alternobaric Vertigo
is a condition where there is a different pressure in the middle ear between your two ears. Then, you can get dizzy, and even get really Vertigo attacks.
Your husband should also check his blood pressure, especially if he is taking medications for hypertension. CPAP can lower the blood pressure.
You can learn more about problems with CPAP in the page about CPAP side effects
If you have more information about your husband's problems please tell us clicking on the comment
I hope it helps. Don't be afraid to comment back. Remy Thierry
Founder of Sleep Apnea Guide